MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D9.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D9.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276090
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during the tha surgery on (b)(6) 2025, a 9mm flexible reamer was used to ream the femoral medullary cavity.Due to the narrow medullary cavity, the reamer was used without a guide wire.Because of the narrow medullary cavity, stress was placed on the instrument during reaming, causing it to break (bend).No instrument parts remained inside the patient due to the breakage.The surgery concluded without issues, and we have been informed that no health complications have been reported to date.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned part was confirmed based on the catalog # and the lot # marked.The reamer is severely bent in the flexible part near the shaft.This led to severe overloading of the reamer and deformation.As no guide wire was used according to the report, the root cause was attributed to a user-related problem.Reference to this in: bixcut instructions for use l22000065 rev ab, 06-2022: 7 warnings and precautions: 7.2 intra-operative.Caution: "always perform intramedullary reaming over a k-wire to prevent the reamer from drifting uncontrollably." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D9.0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23706963
Report Number0008031020-2025-02116
Device Sequence Number10691707
Product Code LXH
UDI-Device Identifier04546540145826
UDI-Public(01)04546540145826(10)K1D3383
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276090
Device Lot NumberK1D3383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale